Texas, 2003

Damaging Wind in Texas, September 4, 2003

September 4, 2003 · NWS FWD · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 4, 7:20 PM CST, 0 minutes earlier.

Area forecast discussion, Sep 4, 7:20 PM CST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
820 PM CDT THU SEP 4 2003

.MID EVENING UPDATE...
SOME MINOR TREND CHANGES NEEDED AS FRONT WITH ASSOCIATED LOWER DEW
PTS/RHS NOW LOCATED FROM APPROXIMATELY A BRECKENRIDGE...STEPHENVILLE
...HILLSBORO...ATHENS LINE. MUCH DRIER DEW PTS FROM THE UPPER 50S NW
ZONES TO THE LOWER 60S NE ZONES HEADING THIS WAY. SCATTERED STRONG
TO SEVERE STORMS BETWEEN CENTERVILLE AND PALESTINE HAVE DEVELOPED
NEAR MOISTURE CONVERGENCE AHEAD OF THE FRONT AND IN AREA OF LOWER 70
DEW PTS. HAVE UPDATED TO RAISE POPS TO 30% FROM TEMPLE/KILLEEN...NEWD
TO FAIRFIELD AND CENTERVILLE PER RADAR TRENDS AND RUC/META
FCST...WITH 20% HOLDING ON OVER FAR SW ZONES OVERNIGHT OR UNTIL
FRONT CLEARS THE CWFA. ADJUSTED DEW PTS...BUT FOR NOW OVERNIGHT LOWS
LOOKED OK...BUT WILL DRIER AIRMASS WILL BE MONITORED CLOSELY FOR ANY
ADJUSTMENTS FOR TEMPS. UPDATES OUT IN NEXT 15 MINS OR SO.

05/

.AVIATION DISCUSSION 627 PM CDT...
SHRA/TSRA WILL CONTINUE TO SLOWLY DISSIPATE EARLY THIS
EVENING...LEAVING MAINLY SOME CI CLOUDS AROUND. LINGERING MOISTURE
SHOULD ALLOW SOME SCT035 CLOUDS AROUND TOMORROW...BUT STILL VFR NEXT
24 HOURS WITH N-NE FLOW 4 TO 8 KTS. 80

.PUBLIC DISCUSSION ISSUED AT 256 PM...
WEAK FRONTAL BOUNDARY LOCATED NEAR A SHERMAN...LONGVIEW LINE THIS
AFTERNOON AND MOVING STEADILY SOUTHWEST.  FWS 88D STILL SHOWING
LIGHT RETURNS OCCURRING TO THE SOUTHWEST OF THE BOUNDARY.  WILL KEEP
ISOLATED POPS OVER ALL BUT FAR NORTHEAST THIS EVENING.

THE BOUNDARY WILL SETTLE SOUTH OF THE CWA WITH MORE STABLE ...DRIER
AIR FILTERING OVER THE CWA...MID 50S LOCATED OVER THE CENTRAL PLAINS
AND MIDWEST THIS AFTERNOON.  THESE DEWPOINTS WILL ADVECT OVER THE
CWA AND LAST INTO THE FIRST OF NEXT WEEK.  THE DRIER AIR AND LIGHT
NIGHTTIME WINDS WILL ALLOW FOR STRONG RADIATIONAL COOLING AND SOME
OF THE COOLEST NIGHTTIME TEMPERATURES WE/VE SEEN SINCE EARLY JUNE.
UPPER 50S TO LOWER 60S ARE NOT OUT OF THE QUESTION FOR SOME OF THE
NORMALLY COOL RURAL LOCATIONS SATURDAY AND SUNDAY.

EXTENDED...STILL LOOKS DRY.  HIGHS NEAR NORMAL WITH SLIGHTLY BELOW
NORMAL LOWS.

A MAJOR TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST AND AMPLIFY OVER
THE ROCKIES TUESDAY THEN PIVOT THROUGH THE NORTHERN PLAINS AND INTO
THE MIDWEST BY THURSDAY.  DEEPENING LEE-SIDE TROUGH FIRST OF NEXT
WILL RETURN WINDS BACK TO THE SOUTH AND A RETURN TO NORMAL
TEMPERATURES TUESDAY AND AFTERWARDS.  EXPECT THE BEST LIFT AND
FORCING FOR PRECIP TO OCCUR FAR NORTH OF THE CWA NEXT WEEK.

AS OCCURS THIS TIME OF THE YEAR...TROPICAL ACTIVITY AND EASTERLY
WAVES IN THE GULF OF MEXICO HAVE A TENDENCY TO MESS UP THE LAST
SEVERAL DAYS OF ANY WELL THOUGHT OUT EXTENDED.  THE GFS IS
INDICATING ANOTHER TROPICAL DISTURBANCE SOUTH OF LAKE CHARLES NEXT
TUESDAY WHICH IS SUPPORT BY THE ECMWF BUT FARTHER WEST NEAR THE
MEXICAN COASTLINE.  THIS BEARS WATCHING.

FCSTID =   75
DFW   66  86  63  87 /  10   0   0   0
ACT   67  90  64  90 /  10   0   0   0
PRX   63  84  61  85 /   0   0   0   0
DTO   64  86  61  87 /  10   0   0   0
TKI   64  86  61  87 /  10   0   0   0
DAL   66  86  63  87 /  10   0   0   0
TRL   65  87  63  87 /  10   0   0   0
CRS   65  87  63  87 /  10   0   0   0
TPL   67  90  64  90 /  10   0   0   0

.FWD...
TX...NONE.
Hazardous weather outlook, Sep 4, 2:32 PM CST, 4 hours 48 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-050930-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
332 PM CDT THU SEP 4 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING GENERALLY
SOUTH OF A NOCONA...EMORY LINE. THE MAIN THREAT WILL BE WINDS TO 40
MPH...BRIEF HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING STRIKES.
THE STORMS ARE EXPECTED TO DIMINISH SHORTLY AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Leon

When
September 4, 7:20 PM CST
Where
Leon County, 7 mi S of Buffalo
Measured
52 kt (60 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
31.367, -96.067

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, September 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336967.